Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • Anonymous
    Post count: 93172

    Hi Ariel,
    At the present there isn’t much you can do to disguise your thinning
    crown, short of covering it with a hair piece.
    I don’t think the Rogaine thing is all it’s cracked up to be either.
    I had a discussion with a pharmarcist about it once,she agreed that
    in many cases people do not achieve satisfactory results, and if you do decide
    to use it, the expense could become enormous, considering the amount you
    would need to notice a difference,if any, but that’s your choice to make.
    I don’t know what your Doctors thinking, but it’s a known fact that
    a majority of people with GD experience varied degrees of hair loss.
    I’ve had GD for a while now, I still go throught bouts of excessive
    loss of hair, It scared me to death at first, but now it doesn’t
    bother me. My hair is quite thick, and if I were going to go bald
    it would have certainly happened by now.
    So Ariel try not to worry about it to much, stress will only make matters
    worst.you maybe losing alot of hair now, but I’m pretty sure things
    are going to get better,just give your hair and scalp a little extra
    TLC. Best of luck,
    Shannon

    Anonymous
    Post count: 93172

    Ariel, Around the time I was diagnosed with graves disease, I had been having major bouts of hair loss. I was extremely worried about becoming bald, because I don’t have thick hair to begin with. However, since I’ve had rai (about a year ago), the major spells of hair loss seemed to have stopped. I still think about it every day when I’m washing my hair. But so far, my hair loss has stopped, and I even have a lot of regrowth. So try not to worry too much about it, because worrying can aggravate the condition. I feel a little betting knowing I’m not alone in worrying about my hair. I just found this BB a few days ago, and I realize I’m not alone in many ways regarding my graves disease problem.

    Anonymous
    Post count: 93172

    Is anyone experiencing hair loss on the Tapazole. Just got started on it
    and I know with every shower, there is more and more hair in the drain.

    Also, has anyone gained weight with Graves like I have and is it difficult
    to take it off. Please let me know. Thanks

    Anonymous
    Post count: 93172

    Yes, I lost then gained. I had the radioactive iodine in May…before
    then my doc messed up by letting me stay on tapazol and on
    the heart medication (to slow your heart rate down, I forget the name
    of it) too long…I became very HYPO (another great experience!)…
    be sure to MANAGE YOUR OWN HEALTHCARE…and
    my heartrate decreased to 40 bpm. Anyhow, it’s a battle, be patient
    don’t get down on yourself, it all comes off and you’ll be feeling
    better than you’ve ever felt real soon!

    Anonymous
    Post count: 93172

    Hi Jan-
    I was diagnosed only a few weeks ago. One and a half years ago I lost over 30 pounds fast and uncontrollably.
    Everyone except my husband thought I had an eating disorer. In the last six months I have gained 25 pounds and have
    now been told I have Graves. I have not tried to lose the weight because I am scared to try. I don’t want to underweight
    again. I do, however, want to get fit again. I had to stop working out because I was so dizzy I was fainting all the time
    during a workout. My doctor has asked me to take four weeks off work so I will use the time to get some excerise and get
    my health back.

    As for the hair loss, I haven’t experienced any. I am using a beta blocker, Inderal and an anti thyroid, Tapazole.

    See you, Diane

    Anonymous
    Post count: 93172

    Hi, again, Jan, the hair loss is from the graves, not the tapazole.
    Frustrating isn’t it? Graves is a great cure for vanity. some statistics say that 3% of the population
    gain weight even while hyperthyroid. Most lose weight, some arten’t moved one direction or another.
    What do you eat? If you really experiment with good nutrition you can
    probably find what you need. Now mind you, this from a woamn who ate
    Christmas sweet stuff like an idiot all day. I repented at dinner
    and had fresh cauliflower soup. Glad you are asking all these questions
    take good care. Jeannette

    Anonymous
    Post count: 93172

    Hi Jan, sorry to hear you’re having such a bad time of it. Yes and yes…I lost about 50% of my hair after my RAI treatment, but it can happen at any stage. Looks like it happened pretty fast for you. I really understand how you’re feeling. My hair has always been baby fine, so to lose so much was devistating. It does stop and it does come back. Right now my husband calls me “SPIKE” cuz I’ve got these 1 inch long spikes all over my head from new hair growth. Actually they aren’t real noticable and have actually given my hair more body cuz they poof up the longer hair that’s there. I was pretty upset about it all, but it’s one of those things you can’t do a damn thing about. As for the weight gain. I gained about 7 pounds by the time I was diagnosed. Most people lose weight with graves at first, but I gained. Then I gained about 15 more after RAI. There was just no way to stop it! I couldn’t believe it. I did lose all but a few pounds in the year that it’s been since my RAI, but sad to say, it has NOT been easy. I use a motorized treadmill twice a day and eat low fat healthy foods. I’m pretty discouraged, but I always had a TERRIBLE time losing weight. Most people that I’ve heard of tho seem to be able to lose what they originally gain. So keep up the good work. You aren’t alone in this. We’ve all been thru it and are here to support you! Trish

Viewing 7 posts - 1 through 7 (of 7 total)
  • You must be logged in to reply to this topic.